Alert archive / Illinois / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 76, NWS Lincoln, IL

June 4, 2005Marshall County, Peoria County, Stark County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 4, 2005, 11:37 AM CDT for Marshall County, Peoria County, Stark County, Illinois. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2005, 11:37 AM CDT (16:37 UTC)
Expired
Jun 4, 2005, 12:14 PM CDT
In force
37 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

Counties Marshall County, IL, Peoria County, IL, Stark County, IL

The radar

The Lincoln radar (KILX), 99 km from the middle of the area, began a volume at 16:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 4.6 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2005-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 166 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2005-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 192 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
166 J/kg
Mixed-layer CIN
-152 J/kg
Mixed-layer LCL
1103 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
192 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 041637
SVRILX
ILC123-143-175-041730-
/O.NEW.KILX.SV.W.0076.050604T1637Z-050604T1730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1137 AM CDT SAT JUN 4 2005

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN MARSHALL COUNTY IN CENTRAL ILLINOIS
  NORTHERN PEORIA COUNTY IN CENTRAL ILLINOIS
  SOUTHEASTERN STARK COUNTY IN NORTH CENTRAL ILLINOIS

* UNTIL 1230 PM CDT

* AT 1132 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES SOUTH OF
  MONICA...OR ABOUT 13 MILES NORTHWEST OF PEORIA...AND WAS MOVING
  NORTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CAMP GROVE
  SPARLAND
  LACON
  HENRY

OTHER LOCATIONS IN THE WARNING INCLUDE...LAWN RIDGE...PRINCEVILLE AND
DUNCAN.

IF YOU ARE CAUGHT OUTDOORS...MOVE TO A STRONG BUILDING AND STAY AWAY
FROM WINDOWS. FREQUENT LIGHTNING IS COMMON IN SEVERE THUNDERSTORMS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4093 8994 4080 8980 4094 8956 4111 8923
      4111 8936 4116 8938 4115 8964

$$

BARKER

&
2 follow-up statements
000 
WWUS53 KILX 041659
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1158 AM CDT SAT JUN 4 2005

ILC123-143-175-041730-
/O.CON.KILX.SV.W.0076.000000T0000Z-050604T1730Z/
PEORIA-MARSHALL-STARK-
1158 AM CDT SAT JUN 4 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1230 PM CDT FOR
NORTHERN PEORIA...NORTHWESTERN MARSHALL AND SOUTHEASTERN STARK
COUNTIES...

AT 1153 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED NEAR LAWN RIDGE...OR ABOUT 13 MILES WEST OF
LACON...MOVING NORTHEAST AT 40 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  WYOMING.
  CAMP GROVE.
  CASTLETON.
  BRADFORD.
  SPARLAND.
  HENRY.

IF YOU ARE CAUGHT OUTDOORS IN THIS STORM...MOVE TO A STRONG BUILDING
AND STAY AWAY FROM WINDOWS. FREQUENT LIGHTNING IS COMMON IN SEVERE
THUNDERSTORMS. AVOID TALL OBJECTS AND METAL STRUCTURES.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4098 8982 4091 8962 4095 8957 4112 8923
      4112 8937 4115 8939 4115 8964 4124 8968
      4116 8976

$$

BARKER
000 
WWUS53 KILX 041714
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1214 PM CDT SAT JUN 4 2005

ILC123-143-175-041724-
/O.CAN.KILX.SV.W.0076.000000T0000Z-050604T1730Z/
PEORIA-MARSHALL-STARK-
1214 PM CDT SAT JUN 4 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PEORIA...
NORTHWESTERN MARSHALL AND EASTERN STARK COUNTIES HAS BEEN
CANCELLED...

AT 1209 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF
THE AREA...THUS THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 6 PM. REMAIN 
ALERT TO THE POSSIBILITY OF MORE SEVERE WEATHER.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4098 8982 4091 8962 4095 8957 4112 8923
      4112 8937 4115 8939 4115 8964 4124 8968
      4116 8976

$$

BARKER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 11:15 AM CDT, 22 minutes earlier.

Area forecast discussion, Jun 4, 11:15 AM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1115 AM CDT SAT JUN 4 2005

.DISCUSSION...
WILL BE BRIEF CONSIDERING ON-GOING ACTIVITY... BIT CONCERNED WITH
RATHER STRONG LOW-LEVEL SHEAR... SO FAR BEEN GETTING A FAIR NUMBER
OF SUB-SEVERE 40-45 MPH WIND REPORTS ESPECIALLY IN FULTON CO... MOST
LIKELY FROM MOMENTUM XFER WITH QUICK STORM MOTION AND 30-40KT FLOW
AT 1KM.

FIRST OF TWO WEEKEND SHORTWAVES NOW PASSING THROUGH EASTERN IOWA...
AS A LINE OF SHOWERS AND THUNDERSTORMS MOVES INTO THE AREA FROM
MISSOURI.  THE TIMING OF THE SHORTWAVE APPEARS TO BE AIDING IN THE
PERSISTENCE OF CONVECTION THIS MORNING... AND HELPING TO SPARK SOME
NEW STORMS OUT AHEAD OF THE MAIN LINE... APPARENTLY ALONG A THIN
LINE NOTED ON THE 88D.  PROBLEM FOR SVR THREAT LATER TODAY IS THAT
THE SHORTWAVE NOW MOVING THROUGH WILL OUTRUN THE PRESENT CONVECTION
AND LEFTOVER BOUNDARY... WITH SOME WEAK UPPER LEVEL RIDGING
OCCURRING IN ITS WAKE.  BEST CHANCE MAY BE NORTHEASTERN PART OF THE
CWA... CLOSER TO THE UPPER LEVEL FORCING THIS AFTERNOON.  SO WE MAY
SEE A BIT OF A LULL LATER THIS AFTERNOON AFTER THIS INITIAL BATCH
MOVES THROUGH... WITH MORE ACTIVITY POSSIBLY LATER THIS
EVENING/TONIGHT AS UPSTREAM PLAINS CONVECTION ADVECTS IN.

AS THESE STORMS HAVE BEEN WEAKENING... THE THICK CIRRUS CANOPY
BEHIND THEM HAS BEEN SHEARING NORTHWARD... WHICH MAY LEAD TO SOME
WARMER SFC TEMPS TODAY... ESPECIALLY SOUTH OF I-72/74... GOING
FORECAST LOOKS GOOD WITH UPPER 80S... BUT WOULD NOT BE SURPRISED TO
SEE SOME LOWER 90S IN SOME LOCALES.

NO UPDATES TO THE ZFP AT THIS TIME... WORDING LOOKS PRETTY GOOD
OVERALL.

&&

.PREV DISCUSSION...
MAIN LOW CENTER OF CIRCULATION SHOWING UP IN CO ON WATER VAPOR
IMAGERY...HOWEVER...ONE OF THE SHORT WAVES MOVING OUT ACROSS THE
PLAINS AHEAD OF THE SYSTEM BROUGHT PROLONGED SHOWERS AND
THUNDERSTORMS TO KANSAS AND THE MISSOURI RIVER VALLEY IN THE
OVERNIGHT HOURS.  MAJORITY OF THE SHOWERS AND THUNDERSTORMS WERE
CONFINED TO WEST OF THE MISSISSIPPI RIVER. 06Z SFC ANALYSIS SHOWS
WARM FRONT TRYING TO SET UP ACROSS SERN KS...SRN MO....AND INTO THE
OHIO RIVER VALLEY...WITH SRLY WINDS AND A DISTINCT MOISTURE
GRADIENT.  MAJOR FORECASTING ISSUES WITH THIS PACKAGE ARE THE TIMING
OF PRECIP THROUGH THE WEEKEND WITH THE TWO APPROACHING SHORT
WAVES...AND THE UNLIKELY TIMING OF SUCCESSIVE SHORTWAVES THROUGH THE
WORKWEEK AS A VERY SUMMERY REGIME FALLS INTO PLACE.

SHORT TERM...TODAY AND TOMORROW...
FIRST OF TWO SHORTWAVES TO MOVE THROUGHT THE FA TODAY.  MAJORITY OF
THE ENERGY ASSOCIATED WITH THIS WAVE TO PASS TO THE NORTH OF
ILX...WITH THE MAJOR PORTION OF THUNDERSTORMS IN IA AND NRN MO
ALREADY MOVING TO THE NORTH WEST OF THE MISS RIVER VALLEY.  KEPT
MORNING POPS IN THE WEST...AND WENT TO A MORE WIDESPREAD POP FOR THE
AFTERNOON.  BUFKIT AND MODEL SOUNDINGS SHOW A GUSTY AFTERNOON WITH
20-25KT WINDS MIXING DOWN QUITE EASILY AS THE MORNING INVERSION IS
BROKEN.  CHANCES FOR POPS TODAY LIMITED TO THE MORNING AND
AFTERNOON...WITH ACTIVITY DYING DOWN IN THE OVERNIGHT HOURS UNTIL
THE APPROACH OF THE NEXT WAVE ON SUNDAY.  SUNDAY WILL BE EVEN
HOTTER...WITH H85 TEMPS TO BE 20C+...PUSHED TEMPS TO UPPER 80S AND
AROUND 90 IN CENTRAL CWA.  IF THE TREND CONTINUES TO
WARM...SUBSEQUENT SHIFTS MAY HAVE TO EXPAND THE AREA OF HOT TEMPS.
ATMOSPHERE WILL BE EARLY TO MIX OUT WITH PLENTY OF WARMING...AND
MOMENTUM TRANSFER ON SOUNDINGS SHOWING 30+KT WINDS MIXING DOWN.

LONG TERM...MONDAY THROUGH FRIDAY...
HEIGHTS RISE AGAIN UNDER RIDGE IN EASTERN HALF OF CONUS AS TROUGH
DIGS IN OUT IN THE PAC NW.  DRY AND WARM WILL BE EXPECTED TO
CONTINUE AS H85 TEMPS CLIMB BACK TO 20C THROUGH THE WORK WEEK.  BY
MID WEEK...MORE BLIPS OF ENERGY CONTINUE TO RIPPLE ACROSS THE FA
OVERHEAD. MODELS DIVERGE GREATLY IN THE HANDLING OF INDIVIDUAL
SHORTWAVES...AND HAVE NOT MADE ANY BIG CHANGES TO THE FORECAST AT
THIS TIME.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
IL...NONE.

HARDIMAN/HJS
Hazardous weather outlook, Jun 4, 5:48 AM CDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
548 AM CDT SAT JUN 4 2005

ILZ027>031-036>038-040>043-047>053-051100-
CASS-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON-MCLEAN-
MENARD-MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD-
INCLUDING THE CITIES OF...BLOOMINGTON...DECATUR...GALESBURG...
HAVANA...JACKSONVILLE...LINCOLN...PEORIA...
SPRINGFIELD AND TAYLORVILLE
548 AM CDT SAT JUN 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS TODAY OVER PARTS OF
CENTRAL ILLINOIS. WIDELY SCATTERED THUNDERSTORMS MAY OCCUR LATER THIS
MORNING...MAINLY ALONG AND WEST OF A JACKSONVILLE TO PEORIA LINE.
THESE STORMS ARE NOT EXPECTED TO REACH SEVERE LIMITS. ADDITIONAL
THUNDERSTORMS WILL DEVELOP LATER THIS AFTERNOON AS VERY WARM AND
UNSTABLE AIR IS TRANSPORTED NORTHWARD INTO CENTRAL ILLINOIS. STORMS
THAT DEVELOP THIS AFTERNOON HAVE THE POTENTIAL OF PRODUCING DAMAGING
WINDS AND LARGE HAIL. THERE SHOULD BE A BREAK IN ANY THUNDERSTORM
ACTIVITY THIS EVENING WITH RENEWED DEVELOPMENT TAKING PLACE ACROSS
MISSOURI AND WESTERN IOWA...WHICH IS NOT EXPECTED TO PUSH INTO
CENTRAL ILLINOIS UNTIL THE PREDAWN HOURS OF SUNDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A WEAK FRONTAL BOUNDARY IS FORECAST TO APPROACH CENTRAL ILLINOIS ON
SUNDAY AND INTERACT WITH A VERY WARM AND UNSTABLE ATMOSPHERE.
THUNDERSTORMS MAY BE ONGOING DURING THE MORNING HOURS...WITH
REDEVELOPMENT EXPECTED DURING THE MID AND LATE AFTERNOON HOURS OF
SUNDAY. THE PRIMARY THREAT WITH ANY STORMS THAT MOVE ACROSS CENTRAL
ILLINOIS WILL BE FROM DAMAGING WINDS AND LARGE HAIL. THE SEVERE
THREAT SHOULD BEGIN TO DIMINISH BY EVENING.

THE THREAT FOR THUNDERSTORMS WILL INCREASE ACROSS THE AREA AGAIN IN
THE WEDNESDAY THROUGH FRIDAY TIME FRAME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EARLY THIS
EVENING...ROUGHLY FROM 200 PM UNTIL 800 PM. SPOTTER ACTIVATION MAY
BE REQUIRED AGAIN SUNDAY AFTERNOON AND EVENING.

ILZ044>046-054>057-061>063-066>068-071>073-051100-
CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-
EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-PIATT-RICHLAND-SHELBY-VERMILION-
INCLUDING THE CITIES OF...CHAMPAIGN...DANVILLE...EFFINGHAM...FLORA...
LAWRENCEVILLE...MATTOON AND SHELBYVILLE
548 AM CDT SAT JUN 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

A WEATHER DISTURBANCE IS EXPECTED TO BRING THE THREAT OF SCATTERED
THUNDERSTORMS TO PARTS OF EAST CENTRAL AND SOUTHEAST ILLINOIS THIS
AFTERNOON AND EVENING. THE PRIMARY THREAT WITH ANY STORMS THAT
DEVELOP THIS AFTERNOON WILL BE WITH GUSTY WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A WEAK FRONTAL BOUNDARY IS FORECAST TO APPROACH EAST CENTRAL AND
SOUTHEAST ILLINOIS ON SUNDAY AND INTERACT WITH A VERY WARM AND
UNSTABLE ATMOSPHERE. SCATTERED THUNDERSTORMS MAY BE ONGOING DURING
THE MORNING HOURS...ESPECIALLY NORTH OF INTERSTATE 70...WITH
REDEVELOPMENT EXPECTED DURING THE MID AND LATE AFTERNOON HOURS OF
SUNDAY. THE PRIMARY THREAT WITH ANY STORMS THAT MOVE ACROSS EAST
CENTRAL AND SOUTHEAST ILLINOIS WILL BE FROM DAMAGING WINDS AND LARGE
HAIL. THE SEVERE THREAT SHOULD BEGIN TO DIMINISH AFTER SUNSET.

THE THREAT FOR THUNDERSTORMS WILL INCREASE ACROSS THE AREA AGAIN IN
THE WEDNESDAY THROUGH FRIDAY TIME FRAME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ACTIVATION MAY
BE REQUIRED SUNDAY AFTERNOON AND EVENING.

&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT:

HTTP://WWW.WEATHER.GOV/LINCOLN. THIS ADDRESS IS ALL IN LOWER CASE.

SMITH

In the hours before

Local storm report, Jun 4, 11:35 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1135 AM CDT SAT JUN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1108 AM     TSTM WND DMG     CANTON                  40.56N 90.04W
06/04/2005                   FULTON             IL   EMERGENCY MNGR

            TREE LIMB DOWN...3 INCH DIAMETER...20 FEET LONG. REPORTED
            BY FARMINGTON ESDA.

1134 AM     TSTM WND GST     5 W DUNLAP              40.86N 89.77W
06/04/2005  61 MPH           PEORIA             IL   TRAINED SPOTTER

            MEASURED WIND GUST. REPORTED BY STORM SPOTTER.

&&

GEELHART

Nearby

Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.